Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 87, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 22, 2019, 3:28 AM CDT for Osage County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2019, 3:28 AM CDT (08:28 UTC)
- Expired
- Aug 22, 2019, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Osage County, OK
The radar
The Wichita radar (KICT), 115 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2314 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358
WGUS54 KTSA 220828
FFWTSA
OKC113-221130-
/O.NEW.KTSA.FF.W.0087.190822T0828Z-190822T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
328 AM CDT Thu Aug 22 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Osage County in northeastern Oklahoma...
* Until 630 AM CDT.
* At 326 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar estimates that 3 inches
or more of rain has fallen since midnight, due to multiple rounds
of storms training over the area. Flash flooding could begin
shortly.
* Some locations that may experience flooding include...
Pawhuska... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Webb City... Apperson...
Additional rainfall is approaching the area from the west. This will
only increase the potential for dangerous flash flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3700 9630 3661 9628 3670 9693 3672 9692
3675 9689 3675 9687 3674 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3700 9675
$$
Lacy1 follow-up statement
067
WGUS74 KTSA 220946
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
446 AM CDT Thu Aug 22 2019
OKC113-221130-
/O.CON.KTSA.FF.W.0087.000000T0000Z-190822T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Osage OK-
446 AM CDT Thu Aug 22 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHWESTERN OSAGE COUNTY...
At 444 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Radar and Oklahoma Mesonet observations
indicate that between 3 and 4 inches of rain has fallen since
midnight across northern Osage county. Flash flooding could be
occurring now or will begin shortly.
Some locations that may experience flooding include...
Pawhuska... Shidler...
Burbank... Grainola...
Foraker... Pearsonia...
Webb City... Apperson...
Additional rainfall is occurring over the region, though the heavier
rains have shifted south of the hardest hit areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3700 9630 3661 9628 3670 9693 3672 9692
3675 9689 3675 9687 3674 9683 3676 9682
3677 9682 3677 9679 3678 9679 3678 9675
3700 9675
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 11:54 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 21, 11:54 PM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1154 PM CDT Wed Aug 21 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered convection along the Kansas Oklahoma border is expected to continue into the overnight hours while multiple outflow boundaries push south to southeast into Northeast Oklahoma and Northwest Arkansas. Overnight tonight into Thursday morning...additional showers and thunderstorms are forecast to develop and move into the CWA. The greater potential continues to be north of Interstate 40...though timing differences continue to be apparent in latest short term model solutions. Thus...will continue with VCTS and tempo groups for timing. By Thursday afternoon...scattered to broken mid and high clouds are forecast with another round of convection possible into the evening hours. VFR conditions are forecast...though there could be a period of MVFR conditions within the convection. && .PREV DISCUSSION... /Issued 941 PM CDT Wed Aug 21 2019/ ..UPDATE... DISCUSSION... Thunderstorm cluster currently moving through southeast Kansas late this evening will likely move into portions of northeast Oklahoma overnight. Instability remains sufficient across aforementioned area to support at least a marginal severe threat, including locally heavy rainfall. Update has been sent to reflect current thinking. 00Z NAM indicating the potential for several rounds of locally heavy rainfall across northeast Oklahoma, especially into Thursday night. The upcoming shift will take a closer look as additional model data becomes available, but if this scenario occurs, flash/river flooding will likely become a significant concern. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 91 73 85 / 40 50 70 60 FSM 75 93 74 88 / 20 50 50 70 MLC 76 94 75 90 / 10 30 40 60 BVO 72 87 70 83 / 50 60 70 60 FYV 72 86 70 81 / 30 60 60 80 BYV 71 87 70 82 / 50 70 70 80 MKO 73 91 72 86 / 30 50 60 70 MIO 71 85 70 81 / 70 60 70 70 F10 74 93 72 89 / 20 40 50 60 HHW 75 94 75 92 / 10 20 20 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Aug 21, 6:37 PM CDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 637 PM CDT Wed Aug 21 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 637 PM CDT Wed Aug 21 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Eastern Oklahoma and northwestern Arkansas. ONSET... Ongoing. DISCUSSION... A few scattered strong to marginally severe storms will remain possible across portions of southeast Oklahoma and west-central Arkansas with the threat for damaging downburst winds. This activity will begin to decrease around sunset with the loss of daytime heating. There will be another chance for thunderstorms late tonight into Thursday morning as a thunderstorm complex approaches from the north. A few of these storms could also be strong to marginally severe with gusty winds and heavy rainfall, mainly across far northeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY through SATURDAY...Thunderstorm Potential. SUNDAY through TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... A weak cold front will begin to move into northeastern Oklahoma by Thursday morning and will be the main focus for shower and thunderstorm development through the weekend as the front tends to slow down and stall over east-central Oklahoma and west-central Arkansas. With multiple rounds of storms expected, 1 to 2 inches of rain is likely across much of eastern Oklahoma and northwestern Arkansas. Isolated amounts of 3 to 3.5" will be possible across portions of northeast Oklahoma where repeated storm development over the same areas may locally increase totals. With the cloud cover and scattered storms around, much cooler temps are expected through Saturday. Many locations will see highs only in the 80s for Friday and Saturday! The only exception may be far southeast Oklahoma where heat indices will still be close to 105. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 22, 12:21 AM CDT, 3 hours 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 1221 AM CDT Thu Aug 22 2019 OKZ054-055-220600- Osage OK-Washington OK- 1221 AM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 100 AM CDT... At 1219 AM CDT, strong thunderstorms were located along a line extending from 7 miles northeast of Cedar Vale, Kansas, to near Grainola. Movement was east at 15 mph. Wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Bartlesville... Shidler... Elgin... Grainola... Foraker... Bigheart... Pearsonia... Bartlesville Municipal Airport... Hulah... Sunset Lake... Osage Hills State Park... Webb City... Wah Sha She State Park... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3700 9599 3672 9599 3673 9675 3700 9675 TIME...MOT...LOC 0519Z 291DEG 15KT 3715 9638 3695 9667
Special weather statement, Aug 22, 12:58 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1258 AM CDT Thu Aug 22 2019
OKZ054-055-059-220645-
Osage OK-Pawnee OK-Washington OK-
1258 AM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE...SOUTHERN WASHINGTON AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 145 AM CDT...
At 1258 AM CDT, strong thunderstorms were located along a line
extending from 4 miles northwest of Bartlesville Municipal Airport to
3 miles northwest of Fairfax. Movement was southeast at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bartlesville... Pawhuska...
Pawnee... Hominy...
Dewey... Fairfax...
Barnsdall... Ramona...
Shidler... Wynona...
Ochelata... Ralston...
Avant... Burbank...
Blackburn... Skedee...
Foraker... Bigheart...
Bartlesville Municipal Airport... Osage Hills State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9602 3657 9581 3655 9581 3627 9693
3678 9679 3678 9675 3687 9675 3700 9612
TIME...MOT...LOC 0558Z 322DEG 13KT 3682 9605 3660 9676Special weather statement, Aug 22, 1:40 AM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Tulsa OK 140 AM CDT Thu Aug 22 2019 OKZ057-058-220730- Craig OK-Ottawa OK- 140 AM CDT Thu Aug 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND OTTAWA COUNTIES UNTIL 230 AM CDT... At 140 AM CDT, strong thunderstorms were located along a line extending from 5 miles south of Galena to Bluejacket. Movement was east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Miami... Baxter Springs... Commerce... Fairland... Afton... Quapaw... Welch... Bluejacket... Wyandotte... Treece... Picher... Narcissa... Ottawa... Peoria... Cardin... Hollow... Centrailia... Pyramid Corners... Twin Bridges State Park... This includes Interstate 44 between mile markers 293 and 324. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3670 9462 3669 9535 3700 9533 3700 9462 TIME...MOT...LOC 0640Z 265DEG 12KT 3700 9464 3680 9508
Special weather statement, Aug 22, 1:46 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
146 AM CDT Thu Aug 22 2019
OKZ054>056-059>061-220730-
Tulsa OK-Osage OK-Rogers OK-Pawnee OK-Nowata OK-Washington OK-
146 AM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGERS...SOUTHEASTERN
OSAGE...WASHINGTON...SOUTHWESTERN NOWATA...SOUTHEASTERN PAWNEE AND
NORTHERN TULSA COUNTIES UNTIL 230 AM CDT...
At 145 AM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Nowata to near Hominy. Movement
was east at 25 mph. The gust front will precede the rain and
thunderstorms.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Bartlesville...
Sand Springs... Claremore...
Nowata... Pawhuska...
Owasso... Skiatook...
Collinsville... Hominy...
Dewey... Cleveland...
Mannford... Barnsdall...
Sperry... Oologah...
Ramona... Wynona...
Ochelata... Foyil...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3643 9543 3638 9544 3607 9623 3608 9625
3613 9630 3616 9630 3616 9633 3650 9667
3695 9577
TIME...MOT...LOC 0645Z 283DEG 22KT 3673 9572 3643 9638Special weather statement, Aug 22, 2:26 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
226 AM CDT Thu Aug 22 2019
OKZ054-220800-
Osage OK-
226 AM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
300 AM CDT...
At 226 AM CDT, a strong thunderstorm was located over Foraker, moving
east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Shidler... Elgin...
Grainola... Foraker...
Bigheart... Pearsonia...
Sunset Lake... Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9618 3677 9619 3678 9678 3679 9675
3700 9675
TIME...MOT...LOC 0726Z 285DEG 15KT 3686 9657Special weather statement, Aug 22, 2:58 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
258 AM CDT Thu Aug 22 2019
OKZ054-220845-
Osage OK-
258 AM CDT Thu Aug 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
345 AM CDT...
At 258 AM CDT, a strong thunderstorm was located 5 miles northwest of
Shidler, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Bartlesville... Shidler...
Elgin... Grainola...
Foraker... Bigheart...
Pearsonia... Bartlesville Municipal Airport...
Hulah... Sunset Lake...
Webb City... Wah Sha She State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 9600 3675 9601 3677 9678 3678 9678
3678 9675 3692 9675 3700 9674
TIME...MOT...LOC 0758Z 276DEG 21KT 3686 9670The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:21 AM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Aug 22, 12:58 AM CDT | Special Weather Statement | TSA | Osage, Washington | 47 min |
| Aug 22, 1:40 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 50 min |
| Aug 22, 1:46 AM CDT | Special Weather Statement | TSA | Osage, Rogers, Washington | 44 min |
| Aug 22, 2:11 AM CDT | Areal Flood Advisory | TSA | Osage, Washington | 3 hr |
| Aug 22, 2:26 AM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Aug 22, 2:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Aug 22, 3:13 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more | 34 hr |
| Aug 22, 4:35 AM CDT | Areal Flood Advisory | TSA | Ottawa | 3 hr |
| Aug 22, 5:01 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Washington | 3 hr |
| Aug 22, 5:27 AM CDT | Areal Flood Advisory | TSA | Craig, Nowata, Ottawa | 3 hr |
| Aug 22, 6:24 AM CDT | Areal Flood Warning | TSA | Osage | 6 hr |
| Aug 22, 4:20 PM CDT | Special Weather Statement | TSA | McIntosh | 25 min |
| Aug 22, 4:40 PM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| Aug 22, 5:11 PM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| Aug 22, 5:15 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Aug 22, 5:43 PM CDT | Special Weather Statement | TSA | McIntosh | 32 min |
| Aug 22, 5:45 PM CDT | Areal Flood Advisory | TSA | McIntosh | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.